Antipsychotics

Antipsychotics are medicines used to manage major psychiatric illness like delusions, hallucinations, paranoia, schizophrenia, and bipolar disorder. Long-term use of antipsychotics causes side effects like impotence, weight gain, gynecomastia, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to treat severe fatigue in patient with mental illness?

Query: Hello doctor, Patient is 16 years old. She is currently suffering from frequent fatigue. Before six months, she was mentally disturbed for which medicines were prescribed by a doctor. She was on Anxipose, Riscure LS. She did not have her menstrual cycle for quite a long period. And she usually vomi...  Read Full »


Dr. Parth Nagda

Psychiatrist

Answer: Hello, Welcome back to icliniq.com. The symptoms of fatigue could be a part of depression. I would need more information about what mental illness she had. If it is depression or anxiety, then she will need other medicines that what has been given. The medicines that have been currently prescrib...  Read Full »

Why do I end with sexual chats about minors after taking Cocaine?

Query: Hi doctor, I have a very unusual problem and quite honestly, I am petrified of the reply. But, I feel I need to talk about it and get a professional outlook on what is going on in my head. I am ashamed to admit that for many years I have had on and off problem with cocaine. I suffer with low self e...  Read Full »


Dr. Roshan Bhad

Psychiatrist

Answer: Hi, Welcome to icliniq.com. Firstly, there is no need to be ashamed of yourself. Cocaine addiction is a brain disorder and can be managed with appropriate behavioral and pharmacological interventions. Cocaine is a stimulant drug, which causes euphoria, hyperactivity, disinhibition, sexual arousal a...  Read Full »

Is my rapid mood change a side effect of high dose Venlafaxine?

Query: Hello doctor, I have been diagnosed with major depression and I have been taking Venlafaxine for the last three years. I was stable on the dose of 150 mg, so I decided to wean off the drug last year. However, I got a relapse and my family doctor upped my dose to 150 mg again, and further to 225 mg...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to inform you that the most acceptable explanation about your current situation is based on fact that often recurrent depression needs more intensive care in compare to the first episode of depre...  Read Full »

I feel tired and anxious after taking Abilify. Why?

Query: Hi doctor, I am so anxious and sleeping 9 to 10 hours per day. It has begun when I start taking Abilify pills and Akineton. Why I feel so tired every day?  Read Full »


Dr. Nidhi Jain Bukharia

General Practitioner, Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. Please answer me a few more questions. Do you have any of the following symptoms? Persistent low mood, disturbed appetite, loss of interest in previously pleasurable activities, ideas of hopelessness, ideas of helplessness, ideas of suicide and persistent headache. Wh...  Read Full »

Why do I keep thinking about my stomach disease all the time?

Query: Hi doctor, I have been suffering from stomach disease and I did not get it diagnosed for almost for 10 years. Sometime, my doctors say it as GERD and sometimes as irritable bowel syndrome. Now, they said that my stomach is not transferring food to my colon normally and that means my stomach muscle i...  Read Full »


Dr. Sathya Prakash

Psychiatrist

Answer: Dear, Welcome to icliniq.com. First and foremost, do not be disheartened as I see patients with similar problems every day and they get better. You definitely have a psychological problem similar to depression and anxiety. My opinion is that you will need long-term psychotropic medicines to get you ...  Read Full »

How to help my extremely depressed and angry mom?

Query: Hi doctor, My mom is extremely depressed and showing the anger towards my dad with the wrong assumptions. She is not at all listening to our words. Whenever we advise on this, she is showing abnormal anger, which is unusual. I tried to take her to a psychiatrist, but she is not ready to come. She ha...  Read Full »


Dr. Parth Singh

Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. First of all we need to establish whether she is really suffering from depression or any other mental illness. It is quite common to label all mental illnesses as depression. We diagnose a person as a patient of depression if the following symptoms are present for most of...  Read Full »

What can cause brain fog, pressure in the head, and dizziness?

Query: hello doctor, i am experiencing brain fog cannot think properly even a single sentence or a Numerical or Complex problems, feel pressure and blockage in head and dizzy and foggy in Eyes. when i read A Palpitation began to Start in my Head and in Overall Body and Eyes Become Blurred , Frequentl...  Read Full »


Dr. Penchala Prasad Kandikattu

General Medicine Physician, Internal Medicine Physician

Answer: Hello Dear I am sorry about your health condition. which antipsychotic drugs are you using? Yes sinusitis patients feel foggy mind and heavy ness in the head. The heavyness may aggravated on head bending position. Few anti psychotics usage may also cause cloudy mind with confusion. So for sinusi...  Read Full »

Please suggest the best medicine for my psychological disorders.

Query: Hello doctor, I would like to ask you about treatment recommendations (maybe a few variations) for my condition. I have bipolar disorder type II, social and generalized disorder, and panic disorder. However, I am in constant depression for one year. I do not cycle anymore if I do, my hypomania is ...  Read Full »


Dr. Parth Nagda

Psychiatrist

Answer: Hello, Welcome to icliniq.com. Thank you for your detailed query and history. With regards to your anxiety symptoms, you have tried out SSRI (selective serotonin reuptake inhibitor) and SNRI (serotonin-norepinephrine reuptake inhibitor) class of medications. So, I would like to suggest you try a...  Read Full »

I am taking antidepressants for a long time and suffering from erectile dysfunction. Why?

Query: Hello doctor, I am 35 years old. I am taking the following medicines for the past seven years, but I am extremely suffering from erectile dysfunction and premature ejaculation. What can I do? Bisoprolol 2.5 mg once daily, Flupentixol and Melitracen (0.5mg+10mg) once daily, Theophylline 400 mg ...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Why are you taking anti-depressant and antipsychotic drugs, that too for so long time? Why these medicines were started? Are you also suffering from some heart problems? Please reply so that I may guide you accordingly. Regarding erectile dysfunction, most of the antid...  Read Full »

I am schizophrenic. Can I taper my medications after recovery?

Query: Hi doctor, I am schizophrenic but recovered. I would like to know what next after recovering symptomatically, functionally and cognitively over 2 years now. Do I get to gradually taper off my medications? Do I get back the level of energy I had during my pre-psychotic period before my first relapse...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. Good to know that you have recovered from Schizophrenic episode. You can gradually improve your functioning by following a bio-psycho-social rehabilitation model. If this is first episode psychosis, many guidelines suggest continuing antipsychotics for 1-2 years afte...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.